7 doctors weighed in:
Are there any medications that can make RLS worse?
7 doctors weighed in

Dr. Michelle Zetoony
Internal Medicine - Sleep Medicine
3 doctors agree
In brief: Mostly 4 types
Antihistamines, antidepressants, Dopamine antagonists and any stimulants (including caffeine and nicotine).

In brief: Mostly 4 types
Antihistamines, antidepressants, Dopamine antagonists and any stimulants (including caffeine and nicotine).
Dr. Michelle Zetoony
Dr. Michelle Zetoony
Thank
Aaron Stupple
General Practice
2 doctors agree
In brief: Several
Antidepressants (prozac, paxil, (paroxetine) and others), antipsychotics (risperdol, seroquel and others), certain anti-nausea meds (metachlopramide), and sedating antihistamines (benadryl) can all aggravate restless leg syndrome (rls).
However, these medications may not be able to be discontinued. Some meds may be substituted for others in the same class. Caffeine, nicotine, and alcohol may also worsen rls.

In brief: Several
Antidepressants (prozac, paxil, (paroxetine) and others), antipsychotics (risperdol, seroquel and others), certain anti-nausea meds (metachlopramide), and sedating antihistamines (benadryl) can all aggravate restless leg syndrome (rls).
However, these medications may not be able to be discontinued. Some meds may be substituted for others in the same class. Caffeine, nicotine, and alcohol may also worsen rls.
Aaron Stupple
Aaron Stupple
Answer assisted by Aaron Stupple, Medical Student
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors